I've been on it for 3 months and 2 months on 200. And genuinely, I have no idea when it should resolve, but I don't plan to wait more than one more month!
Otherwise *knocks on wood* my skin is almost the same baby bum-quality it was after accutane, just waiting for 3-5 whiteheads to resolve (I had around 200 at any given time of those bastards!) and scars are fading nicely too. Whatever comes out now, goes away in a matter of 1-2 days. I am really happy SO FAR and really want to keep getting even better, not worse, so I don't wanna mess with the dosage.
I also find whitening creams with alpha arbutin help a lot with post-pigmentation, and that 20% salicylic acid gets rid of bumps quite quickly. Look into these or microdermabrasion is also a good technique to even out the skin surface, as long as it is not major scarring.
Well I'm a curvy girl who lost loads of weight (yay ) and a few cup sizes, so I'd be really glad about boob growth but this face puffiness is new to me? Never heard of anything like that. My face is actually skinnier, but I think that's because my weight loss happened simultaneously with starting Spiro.
Please don't lost hope yet. There is no one whingier and more impatient and horrible than I am, and I know how it feels to cry every single day for having to go out with a pizza face. But now it's over. And I believe it will be over for you too! Let us know what your derm says.
Alrighty. I had my appointment with my cosmetic derm today, and we discussed my thoughts about being on 50 mg of spiro for the last 2 weeks. She encouraged me to give the 50 mgs a try for 3 months (so, until May 5th) to see if perhaps this new dosage will work for me.
My cosmetic derm also advised me to give the new scar on the lower right side of my chin a chance to fade out from its current lovely purple hue and heal. She advised that sometimes it takes around 6 months for the site in which a large lesion was previously located to smooth itself out and acquire a bit of collagen production. Eventually, she told me, I might have to get subcision on the area. However, right now I'll just have to continue to use my retin-A cream (Tazorac 0.1%) on it at night.
If the 50 mg of spiro doesn't pan out, then my derm said she and I can start discussing Accutane. She's very reluctant to ever increase my dosage of spiro to 100 mg, although I'm not quite sure why. That would have been a good question to ask her. By now I'm realizing that my doc is very conservative in her approach to treating my acne, but I'd still love to know why she isn't crazy about the idea of prescribing me 100 mg of spiro.
As of now, though, I don't want to get to the point in which I might have to be on Accutane because I most likely will have to get on some form of birth control pill at the same time. In the U.S., it's pretty difficult to be allowed to have an Accutane prescription without also being on birth control. Apparently, the government screens patients who want to be on it, and usually a female patient isn't allowed to simply promise to use 2 other forms of pregnancy prevention (such as condoms and spermicide). That was the case when I was around 23, and a different dermatologist advised me to be on Accutane. All I had to do was say that I'd either be abstinent or use condoms, and forgo taking the Pill. It seems like the restrictions on taking Accutane have gotten much tighter in the last 5 years, which is both good and bad.
Ugh. I'm not a fan of hormonal birth control, but at least I'd only be on it for 6 months or so if I end up having to take Accutane as a last resort. So, at least it'd be temporary.
Also, my derm confirmed that menstrual cramps can intensify while taking spiro (yay), and she offered to write a prescription for birth control for me to ease the pain of my cramps, but I declined. The cramps aren't that terrible, and I'll only take birth control pills if I absolutely have to. And she confirmed that breast enlargement is a side effect of spironolactone. So, it looks like I am just going to have to accept the boob-growth and deal with the fact that my fitted tops are just going to be a little bit more...fitted.
The puffiness I'm experiencing right now in the face and hips is probably because I am still on the tail end of my cycle. My derm told me that swelling in other areas of the body besides the breasts is not a side effect of spiro.
Finally, I scheduled another appointment to have a few more punch floats and grafts re-done at the beginning of April. I'm sure by that time, I'll have a better idea of whether or not 50 mg of spiro will be the key to keeping my acne under control.
Whew. What an update! That's all I've got for now, but of course there will be more to follow.
Edited by CherrySoda08, 23 February 2013 - 03:00 AM.